MAUDE Adverse Event Report: ARTHROCARE CORP. STARVAC 90 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. STARVAC 90 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ASC4251-01
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the starvac showed an error e4 when connected.Incident occurred before the procedure; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.There was a relationship found between the device and the reported incident.Visual inspection under magnification of the wand shows minimal electrode erosion with contamination/ discoloration and scratch/scuff marks on the spacer and cap; there are no manufacturing abnormalities visually observed with the returned wand.During functional evaluation the wand was plugged into a known good quantum 2 controller and activated with default, min and max settings.Immediately after activation the device creates an error e-4 message with the red attention led.The complaint was verified.A complaint history review found no related failures; this failure mode will be trended to assess for any necessary corrective actions a review of manufacturing records for this l/n 2045216 found no deviations or non-conformances during the manufacturing process.The root cause could be determined to be a random component failure without any design or manufacturing issue.An e4 will occur if: (1) the generator detects a power spike.The output is deactivated in order to protect the wand and generator from excessive power delivery.The power spike could be the result of a (2) wand short or the wand striking a conductive surface with the electrode.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.No remedial, corrective or preventive actions were found to be required, as no manufacturing, material or design issues were identified.

Brand Name
STARVAC 90 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10124563
Report Number3006524618-2020-00337
Device Sequence Number3513957
Product Code GEI
UDI-Device Identifier00817470001716
UDI-Public817470001716
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2022
Device Catalogue NumberASC4251-01
Device Lot Number2045216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2020
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer07/07/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR